MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 024044
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Malaise (2359); Diaphoresis (2452); Presyncope (4410)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On august 27, 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio flex meter read inaccurately high compared to her feelings and/or normal readings and compared to another meter (relion), and to a continuous glucose monitoring (cgm) device.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on the morning of (b)(6) 2025, at around 10:00 am.The patient reported obtaining what she felt was an inaccurate high blood glucose reading of ¿197 mg/dl¿ with the subject meter and compared the meter reading to an unspecified reading obtained on her other meter then to a reading of ¿137 mg/dl¿ obtained on her cgm device.The patient manages her diabetes with insulin lispro on a self-adjusting dose.The patient stated that based on the high reading of ¿197 mg/dl¿, she took an increased dose of insulin according to her doctor¿s recommendation.1 hour later, the patient reported having a low blood glucose episode with symptoms of ¿feeling bad, sweaty, dizzy and like passing out¿.The patient reported treating herself using baqsimi (glucagon nasal spray) to raise her blood glucose levels.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca determined that an approved sample site was used for testing, that the correct testing process was being followed and that the test strips were in good condition.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking insulin based on an alleged inaccurate high result obtained with the subject meter.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key22974289
Report Number2939301-2025-00030
Device Sequence Number21219797
Product Code NBW
UDI-Device Identifier00353885011839
UDI-Public00353885011839
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024044
Device Catalogue Number024-044
Device Lot NumberZ2501015X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown